From Monterey, Tennessee, USA:
Years ago, my partner hit his head and started having seizures. He was not awaking up from his insulin reactions and his sugar kept dropping so they put him on seizure pills (Dilantin). They worked, and he had no seizures until a few night ago when he had a bad one.
He was taken to the hospital where I asked for answers. They just said his Dilantin level was low. What made him not wake up? This it is really scary since I am not home since I work, but my kids are? What do we do?
There are two issues here. First, your partner needs to be on an optimal seizure medication dose to prevent seizures. This presumably occurred because of a previous injury that has left a particular part of his brain susceptible to more seizures. Second, he has diabetes and blood sugars can be low. Not only can seizures occur when the blood sugars are low, they can make it more likely to have a seizure form the previously injured part of the brain. He needs to monitor frequently to prevent lows. He also needs to take his medications regularly to prevent the drug level from going to low. Finally, he needs to work closely with his physician to get guidance on how to achieve these goals.
Original posting 29 Jul 2002
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.